After i went thru my ablation like many others there were issues alot of us faced including kind of like a backdraft after the procedure. I think that for the majority of us it took up until the six month mark for everything to abate once i hit the four month mark i was good to go. As each day comes on its pretty common for the incidents to become less and less and less that is a part of our healing. The random episodes had no rhyme or reason and could happen just sitting, standing, taking a bath, laying in bed, exercise induced...didn't matter. My doc told me to remember that the heart had been poked, prodded, penetrated and zapped and after that the heart is a little irritable and swollen which makes alot of sense. There are a couple of things here tho...i know for myself and many others our docs gave us a low dose of beta blockers ...for myself it was a low dose of antenolol just to get me thru the rough spots until the healing was done and it worked...with most the docs wean you off after you hit the six month mark...i chose to cont. as a safety net. I can only guess at your question is if it is a part of the healing process and my guess would be yes it is....we always have that fear in the back of all of our minds i think that its going to go into a full blown episode and most times it never does. I definately would not be depressed by your docs attitude...he/she probably feels that their work is done and have moved onto those in distress....i always think of that movie with Richard Gere and Winona Ryder i think it was called Sweet November or something and she had a heart condiiton that was going to be fatal and he found the best doc in the world...he did his best but couldn't change fate with her...he was a very very busy doc that was in constant movement trying to save the next persons life...that is what calmed me whenever i couldn't get ahold of my doc...remembering there are others now that need him more than i do..should you be ignored? Oh heck no....you may have to speak to his nurse practioner to get what you need initially.....if its a little rough on you ask about the possiblity of taking a med just for a month or so to help you thru this...there is no reason that you need to suffer if there is a med out there that you can use temporarily to see you thru this for a couple of months. I would definately keep an eye on the episodes tho...if they are becoming less and less good for you tho...patience is the word of the day and def. been there done that one myself.
Excellent post, Cindy. I too continue to experience post ablation symptoms following my mid November procedure.
Hi Cindy, Many thanks for the wonderful reply. I will definitely discuss your advise with the nurse. God bless you. Regards
Hi Cindy, My biggest problem is very frequent triggering of Afib (or perhaps AFlutter) when I have stomach bloating. The problem becomes unbearable when I bend or even sleep during bloating. Some how I feel that when my diaphragm touches or pushes the heart it instantly triggers afib/aflutter. Please note that this started AFTER my ablation (third day of ablation). Unfortunately I have Irritable BS and bloating is very often. This is really really troublesome for me. My recent echo was normal and did not show any issues. Regards
Hi, I had an ablation in Sept and still having continual a-fib/flutter episodes except the last 2 months I have been on a high dose of flecainide that has kept me completely out of the episodes but has caused other problems. I am currently weaning down.
My question is...are you on any medications presently, like an anti-arrhythmic or at least a beta blocker? And also for the bloating, are you on any medication for that. For my stomach I take Omiprazole.
Hi Linda, I am on Sotalol for arrhythmia control. It is only working partially. For bloating I take Omiparazole as needed. My major issue is I get these bursts of Afib (or Flutter) only for 2 minutes or so but very frequently (like 3-4 times an hour). If I have bloating the frequency is more otherwise not so bad. When I feel bloated, I have to keep the stomach loose otherwise it is terrible (very frequent Afib episodes). I am really counting on 6 months mark (It has been already 3.5 months now) to heal and get rid of this monster. I went for exercise induced Vtech and came back with this nuisance and misery.
You have mentioned flecainide has taken care of everything. What side effects you have from this medication? I really prey that you don't have any more of Afib when you are weaned out of it completely. Hopefully the 6 month mark works for you. Please let me know how you feel once you are out of all the medications.
I tried the Sotalol, Rhythmol, Multaq and a few others and nothing worked for the first 2 1/2 months. I had taken the flecainide a few years ago with good control so I asked the Dr to try the flecainide...he agreed but I was still having episodes every other day or so. So when I called him he told me to double the dose and I have been out of a-fib ever since. The problem is there have been changes in my ECG...QT elongnation is one and my Dr back here in Tx said it's not something he thinks I should continue at such a high dose. The side effects have been tightness in my chest and some shortness of breath. I hope when I do get off of it completely in about a month I won't have any more a-fib. That will be my 6 month mark. It is important for you to be on something that is keeping you out of a-fib while your heart is healing. I had a Dr tell me a long time ago that "the heart has a 'memory'." I think that's true so if I'm out of a-fib for 3 months consistently I hope that will be the basis for my heart's new "memory." My EP thinks I will have to have another ablation...but that's another story.
I really hope you can get on the right track with this. Talk with your Dr. Maybe he could suggest another medication for you to try. Please keep in touch.
Hope you are feeling good. It is now 4 months post ablation for me. I am still getting these arrhythmias. Today I got short runs about 20-25 times. All under 1-2 minutes. The problem is these are triggered very easily be simple hand movements or a little bump in car. And will go away easily too. Prior to ablation, I had totally different arrhythmias triggered by exercise only and would last for 5-10 minutes. Now even talking loudly will triggered it or even sleeping on right side. So its like easy come easy go type. But sure drives you nuts. I am really waiting for the day when these will disappear. I am also planning to buy EKG equipment to find out what type of arrhythmias are these?. Hope it's only healing process and one day will go away. After all my Dr. says it is afib/flutter and they did not ablate atrium. Only thing they worked on was in ventricle. So this is very unusual in their mind.
Looking forward to hear that you are free from this misery with no arrhythmias.
Try to remember that there is a direct corrolation between our bowels and our hearts believe it or not....if you are bloating and have gas or are in a situ where you are having to bear down while going to the bathroom that this will definately effect the rhythm of your heart......i would run this past the doc that did the procedure and tell them what is going on....let them decide if they want to give you a little something to lessen the issues of your bowels....it is just all a small piece of the puzzle...hope you are feeling better today.
It is amazing. 3 days ago I had my last burst of Afib. Since then I have had no episodes of arrhythmias. I used to get 20-50 times of short burst everyday. Hope I have reached final phase of healing process. How are you feeling? Hope your are also done with all the rhythm problems. Best regards.
After 5 weeks of really good time I have been getting palpitations and some painful heart beats every now and then. The problem is this arrhythmia is not what I had before my heart ablation. I am really scared. Hope they did not have permanently damaged my heart. Regards.
I'm sorry, I did not see your last post until now. I've been doing good....no a-fib since Dec. What I did have a couple of weeks ago was a 3 day episode of tachycardia where my HR was up to the 140's. That was pretty un-nerving but it finally settled down and I haven't had a problem since. I guess only time will tell.
I think you should at least touch base with the Dr. and maybe get an ECG. Have you worn a monitor lately? I am off all heart meds finally and that, in itself, is a good feeling.